Drug packager recalls muscle spasm, Parkinson's drugs over labeling errors

Apace Packaging, a Fountain Run, Ky.-based pharmaceutical packaging company, recalled two medications over labeling issues.

The recall affects one lot of cyclobenzaprine HCl tablets — used to treat muscle spasms — and one lot of amantadine HCl capsules, which treat patients with Parkinson's disease, among other illnesses.

Apace Packaging shipped the affected drugs to R&S Northeast, a Philadelphia-based pharmaceutical wholesaler, which then distributed nationwide.

Unintentional dosing of cyclobenzaprine could lead to serotonin syndrome, a potentially life-threatening condition in which the body accumulates high amounts of serotonin. Patients who miss a dose of amantadine could experience a Parkinson's crisis, or a sudden worsening of motor symptoms associated with the disease. Apace Packaging has not received any reports of adverse events related to the recall.

The company is notifying customers of the recall and working with them to arrange the return of affected products.

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Whitepapers

Featured Webinars